Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: desipramine?/ paradoxical reactions matt66

Posted by not exactly on March 19, 2003, at 2:29:17

In reply to Re: desipramine?/ paradoxical reactions, posted by matt66 on March 17, 2003, at 10:50:05

Paradoxical reactions to psych meds are not uncommon. I've certainly had my share. Stimulants that made me tired. Sedatives that energized. Tranquilizers that caused anxiety. Desipramine, in particular, made me feel worse [http://www.dr-bob.org/babble/20030208/msgs/140207.html] before it made me feel better [http://www.dr-bob.org/babble/20030214/msgs/200571.html].

For some meds, the principal benefit is due to the brain chemistry changes that result from the eventual compensation for the "imbalance" that the drug causes [http://www.dr-bob.org/babble/20030219/msgs/202092.html]. This is apparently the reason that most antidepressants take weeks to "kick in". Before this happens, negative side effects and paradoxical responses can occur.

Hope this helps.

- Bob


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[210612]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:not exactly thread:137808
URL: http://www.dr-bob.org/babble/20030314/msgs/210612.html